Journal of the Mathematical Society of Japan

Conditional distributions which do not satisfy the Chapman-Kolmogorov equation

Masaru IIZUKA, Miyuki MAENO, and Matsuyo TOMISAKI

Full-text: Open access

Abstract

We consider one-dimensional generalized diffusion processes (ODGDPs for brief), where both boundary points are accessible or asymptotically accessible. For such ODGDPs we consider stochastic processes induced by conditioning on hitting or asymptotical hitting the right boundary point before hitting or asymptotical hitting the left boundary point. The induced stochastic processes are again ODGDPs when the right boundary point is either accessible with the absorbing boundary condition or asymptotically accessible. However the probability distributions of the induced stochastic processes do not satisfy the Chapman-Kolmogorov equation when the right boundary point is accessible with the reflecting or elastic boundary condition.

Article information

Source
J. Math. Soc. Japan, Volume 59, Number 4 (2007), 971-983.

Dates
First available in Project Euclid: 10 December 2007

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1197320622

Digital Object Identifier
doi:10.2969/jmsj/05940971

Mathematical Reviews number (MathSciNet)
MR2370000

Zentralblatt MATH identifier
1135.60050

Subjects
Primary: 60J60: Diffusion processes [See also 58J65]
Secondary: 60J70: Applications of Brownian motions and diffusion theory (population genetics, absorption problems, etc.) [See also 92Dxx] 60J35: Transition functions, generators and resolvents [See also 47D03, 47D07]

Keywords
generalized diffusion process boundary condition Chapman-Kolmogorov equation population genetics conditional diffusion process

Citation

IIZUKA, Masaru; MAENO, Miyuki; TOMISAKI, Matsuyo. Conditional distributions which do not satisfy the Chapman-Kolmogorov equation. J. Math. Soc. Japan 59 (2007), no. 4, 971--983. doi:10.2969/jmsj/05940971. https://projecteuclid.org/euclid.jmsj/1197320622


Export citation

References

  • [1] S. N. Ethier and T. G. Kurtz, Markov Processes: Characterization and Convergence, John Wiley & Sons, New York, 1986.
  • [2] W. J. Ewens, Population Genetics, Methuen & Co Ltd, London, 1969.
  • [3] \auW. J. Ewens, Conditional diffusion processes in population genetics, \tiTheor. Popul. Biol., , 4 ((1973),)\spg21–\epg30.
  • [4] W. J. Ewens, Mathematical Population Genetics, Springer-Verlag, New York, 1979.
  • [5] \auW. Feller, The parabolic differential equations and the associated semi-groups of transformations, \tiAnn. of Math., , 55 ((1952),)\spg468–\epg519.
  • [6] K. Itô and H. P. McKean, Jr., Diffusion Processes and their Sample Paths, Springer-Verlag, New York, 1974.
  • [7] S. Karlin and H. M. Taylor, A Second Course in Stochastic Processes, Academic Press, New York, 1981.
  • [8] S. Kotani and S. Watanabe, Krein's spectral theory of strings and generalized diffusion processes, In Functional Analysis in Markov Processes, (ed. M. Fukushima), Lecture Notes in Math., 923 Springer-Verlag, New York, 1982, pp. 235–259.
  • [9] \auM. Maeno, Conditional diffusion models, \tiAnn. Reports of Graduate School of Humanities and Sciences Nara Women's University, , 19 ((2003),)\spg335–\epg353.
  • [10] \auM. Maeno, One-dimensional $h$-path generalized diffusion processes, \tiAnn. Reports of Graduate School of Humanities and Sciences Nara Women's University, , 21 ((2005),)\spg167–\epg185.
  • [11] T. Maruyama, Stochastic Problems in Population Genetics, Lecture Notes in Biomathematics, 17, Springer-Verlag, New York, 1977.
  • [12] \auH. P. McKean, Jr., Elementary solutions for certain parabolic differential equations, \tiTrans. Amer. Math. Soc., , 82 ((1956),)\spg519–\epg548.
  • [13] \auN. Minami, Y. Ogura and M. Tomisaki, Asymptotic behavior of elementary solutions of one-dimensional generalized diffusion equations, \tiAnn. Probab., , 13 ((1985),)\spg698–\epg715.
  • [14] \auK. Sato, Diffusion processes and a class of Markov chains related to population genetics, \tiOsaka J. Math., , 13 ((1976),)\spg631–\epg659.
  • [15] \auS. Watanabe, On time inversion of one-dimensional diffusion processes, \tiZ. Wahrsch. verw. Geb., , 31 ((1975),)\spg115–\epg124.